Alert archive / Illinois / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2005, 3:30 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 3:30 PM CDT (20:30 UTC)
- Expired
- Apr 22, 2005, 4:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 49 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 22, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 222030
SVRILX
ILC101-159-222130-
/O.NEW.KILX.SV.W.0035.050422T2030Z-050422T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
330 PM CDT FRI APR 22 2005
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN SOUTHEAST ILLINOIS
SOUTHEASTERN RICHLAND COUNTY IN SOUTHEAST ILLINOIS
* UNTIL 430 PM CDT
* AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR HELENA...OR ABOUT 13 MILES SOUTHEAST OF
OLNEY...AND WAS MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
SUMNER
BRIDGEPORT
LAWRENCEVILLE
BIRDS
OTHER LOCATIONS IN THE WARNING INCLUDE...PETROLIA...BILLETT AND
PINKSTAFF.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3867 8803 3856 8791 3862 8749 3886 8760
3879 8787
$$
SHIMON3 follow-up statements
000
WWUS53 KILX 222051
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT FRI APR 22 2005
ILC101-159-222130-
/O.CON.KILX.SV.W.0035.000000T0000Z-050422T2130Z/
RICHLAND-LAWRENCE-
348 PM CDT FRI APR 22 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR
EASTERN RICHLAND AND LAWRENCE COUNTIES...
AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS. ONE STORM WAS LOCATED NEAR ST. FRANCISVILLE...OR
ABOUT 8 MILES SOUTHWEST OF VINCENNES...MOVING EAST AT 35 MPH.
ANOTHER SEVERE STORM WAS LOCATED 2 MILES NORTH OF OLNEY...MOVING
NORTHEAST AT 35 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
BRIDGEPORT.
ST. FRANCISVILLE.
LAWRENCEVILLE.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3867 8803 3856 8791 3855 8755 3886 8760
3884 8811
$$
SHIMON000 WWUS53 KILX 222057 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 356 PM CDT FRI APR 22 2005 ILC159-222106- /O.CAN.KILX.SV.W.0035.000000T0000Z-050422T2130Z/ RICHLAND- 356 PM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR RICHLAND COUNTY HAS BEEN CANCELLED... AT 351 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3872 8777 3858 8778 3857 8757 3876 8753 $$ ILC101-222130- /O.CON.KILX.SV.W.0035.000000T0000Z-050422T2130Z/ LAWRENCE- 356 PM CDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 430 PM CDT FOR LAWRENCE COUNTY... AT 351 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR ST. FRANCISVILLE...OR ABOUT 6 MILES SOUTHWEST OF VINCENNES...MOVING EAST AT 30 MPH. PEOPLE NEAR THIS LOCATION ARE STILL THREATENED... ST. FRANCISVILLE. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3872 8777 3858 8778 3857 8757 3876 8753 $$
000 WWUS53 KILX 222111 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 411 PM CDT FRI APR 22 2005 ILC101-222121- /O.CAN.KILX.SV.W.0035.000000T0000Z-050422T2130Z/ LAWRENCE- 411 PM CDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN CANCELLED... AT 407 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE AREA...THUS THE WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM CDT. REMAIN ALERT TO THE POSSIBILITY OF MORE SEVERE WEATHER. REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 3872 8777 3858 8778 3857 8757 3876 8753 $$ SHIMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 3:00 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 22, 3:00 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT FRI APR 22 2005 .DISCUSSION... GFS AND NAM IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM WITH PUSHING THE CURRENT SYSTEM WEST OF THE AREA TONIGHT AND THEN STALLING IT OUT IN THE NERN US. BOTH MDLS ALSO AGREE WITH THE MID LVL CIRCULATION GETTING WIDER AND OVER THE WEEEKEND IN THE OH VLY RGN AND THEN LIFTING NORTH INTO THE GRT LKS RGN BY EARLY NEXT WEEK. LONG TERM MODELS ALSO AGREE OVERALL WITH THE LIFTING AND MOVEMENT OF THIS FEATURE INTO CANADA NORTH OF THE GRT LKS REGION. THIS MID LVL FEATURE WILL INFLUENCE OUR WEATHER THROUGH MOST OF NEXT WEEK AS WELL. BIGGEST CHALLENGES WILL BE PCPN TONIGHT AND THROUGH THE WEEKEND AS THE MID LVL TROUGH REMAINS A FACTOR OVER THE AREA. PCPN TYPE WILL ALSO BE INTERESTING AS 850 TEMPS DROP TO -4C BY MORNING AND THEN TO -6 BY SUNDAY MORNING. SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SCATTERED SHOWERS WILL CONTINUE ACRS THE AREA THIS EVENING AS THE SFC LOW AND UPPER LVL SYSTEM PUSH TO THE EAST. WILL WAIT TIL LAST MINUTE WITH ISSUANCE TO SEE ABOUT SVR WATCH IN EFFECT TIL 9PM FOR PARTS OF ERN AND SOUTHEAST IL. SOME AREAS IN THE EAST AND SOUTHEAST COULD HEAR A FEW RUMBLES OF THUNDER SO WILL HAVE TO INCLUDE THAT AS WELL. AS UPPER LVL TROUGH REMAINS TO THE EAST...ANOTHER VORT MAX WILL DIVE SOUTH INTO THE BASE OF THE TROUGH TOMORROW. THIS WILL LIKELY KICK OFF MORE SHOWERS TOMORROW AND INTO TOMORROW EVENING. QUESTION IS WHETHER THE PCPN WILL BE SNOW OR RAIN. WITH 850 TEMPS COLD ENOUGH AND SFC TEMPS WARM...MAY HAVE TO GO WITH MIX OF RAIN OR SNOW SHOWERS FOR TOMORROW. THE VORT PUSHES PAST THE AREA BY EVENING SO WILL NOT KEEP PCPN GOING FOR SAT NIGHT. SUNDAY THROUGH SUNDAY NIGHT WILL ALSO REMAIN DRY...BUT CONDITIONS WILL BE WELL BELOW NORMAL FOR THIS TIME OF YEAR. MAV GUIDANCE LOOKS BEST...AS ETA AND FWC APPEARS TOO COOL FOR SATURDAY. WILL TAKE A COMPROMISE FOR SUNDAYS TEMPS. LONG TERM...MONDAY THROUGH FRIDAY... MID AND LONG TERM MODELS CONTINUE TO INDICATE OUR AREA WILL BE IN A BROAD TROUGH THROUGH MOST OF THE NEXT WEEK. TWO SYSTEMS...ONE IN THE NORTH AND ONE IN THE SOUTH...APPOACH THE AREA FOR EARLY NEXT WEEK. MDL TRENDS HAVE BEEN FOR SLOWER ON THE ONSET OF PCPN...BUT AS SFC HIGH QUICKLY MOVES OFF TO THE SOUTHEAST...LOW LVL MOISTURE COULD RETURN QUICK ENOUGH TO WARRANT A CONTINUED CHC OF PCPN FOR MONDAY. MAIN CHC OF PCPN SHOULD BE MONDAY NIGHT THROUGH TUE NIGHT. FOR MONDAY...WILL HAVE CHC IN THE WEST AND SLIGHT CHC IN THE EAST. WITH LOW LVL MOISTURE RETURNING AHEAD OF THE SYSTEMS...WILL ALSO ADD POSSIBILITY OF THUNDER IN THE SOUTH FOR MONDAY NIGHT AND TUE. THEN NEXT CHC OF PCPN WILL BE FRIDAY AS A SFC FRONT SLIDES INTO THE AREA. TEMPS WILL BE BELOW NORMAL UNTIL END OF NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... .IL...NONE. && AUTEN
Hazardous weather outlook, Apr 22, 11:50 AM CDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1150 AM CDT FRI APR 22 2005 ILZ027>031-036>038-040>043-047>051-231100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-MORGAN- PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...GALESBURG...HAVANA... JACKSONVILLE...LINCOLN...PEORIA AND SPRINGFIELD 1150 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON IN ADVANCE OF A COLD FRONT MOVING OUT OF MISSOURI. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE SEVERE...HOWEVER A FEW OF THE STRONGER STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND HEAVY RAINFALL. THE STORMS WILL QUICKLY MOVE EAST OF THE REGION BY LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. ILZ044>046-052>057-061>063-066>068-071>073-231100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS- EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- INCLUDING THE CITIES OF...CHAMPAIGN...DANVILLE...DECATUR... EFFINGHAM...FLORA...LAWRENCEVILLE...MATTOON... SHELBYVILLE AND TAYLORVILLE 1150 AM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THIS AFTERNOON...AS A COLD FRONT MOVES EASTWARD OUT OF MISSOURI. THE PRIMARY THREAT FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. THE STORMS WILL SHIFT EAST OF THE AREA BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...MAINLY BETWEEN 2 AND 6 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/LINCOLN. THIS ADDRESS IS ALL IN LOWER CASE. BARNES
In the hours before
Local storm report, Apr 22, 3:10 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM TORNADO 1 S MACON 39.69N 89.00W
04/22/2005 MACON IL EMERGENCY MNGR
TORNADO ON GROUND.
&&
KELLYLocal storm report, Apr 22, 3:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO ELWIN 39.78N 88.96W
04/22/2005 MACON IL EMERGENCY MNGR
TORNADO ON THE GROUND.
&&
KELLYLocal storm report, Apr 22, 3:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
316 PM CDT FRI APR 22 2005
...CORRECTED TIME OF REPORT...
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM TORNADO 1 S MACON 39.69N 89.00W
04/22/2005 MACON IL EMERGENCY MNGR
TORNADO ON GROUND.
&&
KELLYLocal storm report, Apr 22, 3:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM HAIL 6 S FLORA 38.58N 88.48W
04/22/2005 0.75 INCH WAYNE IL EMERGENCY MNGR
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 10:48 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 58 min |
| Apr 22, 2:36 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 57 min |
| Apr 22, 3:10 PM CDT | Tornado Warning | ILX | Macon | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.